TRUVADA, NORVIR, REYATAZ = YELLOW EYES.?
I STARTED MEDICATION A WEEK AGO IM TAKING NORVIR, TRUVADA, AND REYATAZ AT 5PM EVERYDAY. MY HIV CASE MANAGER SAID MOSTLY ALL PATIENTS GET SIDE EFFECTS, BUT I HAVE NOT GOTTEN ANY SIDE EFFECTS, JUST A LITTLE DIZZY FOR HALF AN HOUR....AND I GOT YELLOW EYES ON THE CORNER OF MY EYES. AND THERE A LITTLE RED TOO. COULD THIS BE BAD? MY DOCTOR SAID ITS TOO SOON TO SEE THOSE SIDE EFFECTS..SO SHES GOING TO TAKE ME A LAB TEST NEXT WEEK ...COULD THIS BE RESISTANT, IF I DONT HAVE ANY SIDE EFFECTS?
Thanks for your post.
Side effects rarely, if ever, are related to having drug resistance.
In this light, the yellowing of your eyes is not related to virologic treatment failure, but a not rare side effect of using boosted atazanavir (Reyataz). I disagree with your doctor in that it would not be surprising to see this yellowing of eyes after only 1 week of treatment; indeed if this occurs, it generally happens early in treatment. Fortunately, for most patients, this is a very mild effect and sometimes decreases with time.
If the symptoms persist, a change to an alternative boosted protease, like fosamprenavir (Lexiva, Telzir) should eliminate the problem (since fosamprenavir doesn't cause yellowing of the eyes or skin).
Best of health to you, BY